Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes loss of sensation in the toes of a diabetic?

Answered by
Dr.
Dr. Vasudha Jayant Athavale

General & Family Physician

Practicing since :1970

Answered : 6996 Questions

default
Posted on Mon, 20 Mar 2017 in General Health
Question: My husband is diabetic. Soaked his feet in too hot water and Epsom. He lost most of the skin over his last 4 toes. It looks like raw meat. He says they are just 2nd degree and will not see Dr. Is he right and can I do anything at home this happened Wen. night?
doctor
Answered by Dr. Vasudha Jayant Athavale 1 hour later
Brief Answer:
Consultation of his treating fiabetologist is essential.

Detailed Answer:
Hi XXXXX
Thanks for visiting heaalth care magic for your health query. I have read it &understand your concern.
The incidence suggests loss of sensations of the toes.. which caused burning of the toes.thus loosing the skin over it.

Though there are many other causes for such problem..( vitamin B12 defeciency,certain drug for.chemotherapy or aids ,nerve compressions &diabetes) your husband seems to have uncontrolled diabetes as a causative factor.
Raised blood sugar in uncontrolled diabetes is known to cause damage periferal nerves.. here the toes.&raised blood sugar also hampers healing of wound.
* So it'essential to check his blood sugar &to consult his diabetologist for change in his diabetic drug dosage along with medicines for healing the part (antibiotic,anti inflammatory drugs,vitamine
B 12 supplement )as per need & dresssing of the part .
Please consult his diabetes doctor for expert opinion &treatment.
* personal care .. includes strict control on sugar containing food intake/dressing of the wound as per expert advise/avoiding infection of the part./takind medicines exactly as advised.
Care of foot is most important in diabetic treatment please follow the tips given in
future too
Thus with expert advise &good local dressings your husband would come out of risk of nonhealing of the lesion which is not wished for a diabetic patient.So do consult an expert.
I hope that answers your query. Any other information you need please don't hesitate to ask.
Thanks.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Treatment/Therapy

Recent questions on  HIV

doctor1 MD

my four month old baby has diarreha with mucous in it....he has no other symptoms other than being hungry alot.....could it be jus a virus or more of a cause for concern....but with that being said...he has had issues since birth with projectile vomiting and all of the doctors we have seen has said that it is jus a virus and he will get over it...please help as i am a mother of 7 beautiful children and never have experienced anything like this before....

doctor1 MD

my next period was expected on sept 13th i had unprotected sex(condom broke) with my husband on sept 10 th

and took nextchoice on monday sept 10th.i have not gontton my period yet but sometimes i am having small stomatch pains.

when will my period come this is the first time taking the pill.

doctor1 MD

Hi i have been having stabbing pains. In my pelvis. I am not pregnant but i am 2 days late. I am usually regular 28days since i had my baby 5 months ago. Me and my fiance had intercourse around 3 weeks ago but he did not ejaculate inside. He was inside me for less than a minute, pulled out and put on a condom instead. I don t know what is going on but i haven t had these pains before :( only on my right side pelvis. What could this be ? I haven t i Evem felt cramps which usually come 2 days before my period.

doctor1 MD

Hello, I am a 34 year old gay male who has smoked methamphetamine for 4 months now, after 5 years being sober. I am HIV positive, but am being treated. I also heavily use prescription opiate pain medications. The cause for alarm is that I am seeing blood-tinged mucus and constipation in my bowel movements. As well was as slight pain in my abdomen, along with bloating/gas. Could this be related to the meth use, or is it something entirely different? My boyfriend is experiencing similar symptoms regarding the mucus (he also uses methamphetamine). What should we do?

doctor1 MD

I just had a mutual masturbation session with a sex worker However she removed her hand from inside her vagina and used it roughly on my penis in a hand job Can I get HIV from this means which I was not able to stop after it occurred to me ?

doctor1 MD

i bought food the food was in a container with a plastic at the top covering the container how ever i notice the plastic on 1 container was slightly open on a container with food inside any RISK for hiv hep b,c

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...